Alert archive / Indiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 15, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 26, 2016, 3:41 PM EDT for Decatur County, Indiana. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2016, 3:41 PM EDT (19:41 UTC)
- Expired
- Apr 26, 2016, 4:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Decatur County, IN
The radar
The Indianapolis radar (KIND), 86 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 4:00 PM EDT | HAIL 1.5 | Greensburg, IN | REPORTED VIA TWITTER FROM CBS4INDY |
| Apr 26, 4:01 PM EDT | HAIL 0.7 | 6 S Greensburg, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
422
WUUS53 KIND 261941
SVRIND
INC031-262015-
/O.NEW.KIND.SV.W.0015.160426T1941Z-160426T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
341 PM EDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL DECATUR COUNTY IN CENTRAL INDIANA...
* UNTIL 415 PM EDT
* AT 340 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GREENSBURG...
OR 18 MILES WEST OF BATESVILLE...MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
GREENSBURG...MILLHOUSEN...LETTS AND NEWPOINT.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 132 AND 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3919 8545 3923 8562 3936 8560 3938 8530
3927 8530
TIME...MOT...LOC 1940Z 273DEG 18KT 3930 8556
HAIL...1.00IN
WIND...<50MPH
$$
LEE/JS2 follow-up statements
801
WWUS53 KIND 261954
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
354 PM EDT TUE APR 26 2016
INC031-262015-
/O.CON.KIND.SV.W.0015.000000T0000Z-160426T2015Z/
DECATUR IN-
354 PM EDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHEASTERN DECATUR COUNTY...
AT 353 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GREENSBURG...OR
13 MILES WEST OF BATESVILLE...MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
GREENSBURG...MILLHOUSEN AND NEWPOINT.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 133 AND 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3919 8545 3922 8556 3937 8550 3938 8530
3927 8530
TIME...MOT...LOC 1953Z 279DEG 18KT 3928 8547
HAIL...1.00IN
WIND...<50MPH
$$
LEE/JS060
WWUS53 KIND 262014
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
414 PM EDT TUE APR 26 2016
INC031-262024-
/O.EXP.KIND.SV.W.0015.000000T0000Z-160426T2015Z/
DECATUR IN-
414 PM EDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DECATUR COUNTY
WILL EXPIRE AT 415 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN INDIANA.
LAT...LON 3919 8545 3922 8556 3937 8550 3938 8530
3927 8530
TIME...MOT...LOC 2013Z 273DEG 18KT 3928 8547
$$
LEE/JSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:55 PM EDT, 46 minutes earlier.
Area forecast discussion, Apr 26, 2:55 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 255 PM EDT TUE APR 26 2016 .UPDATE... LONG TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 339 AM EDT TUE APR 26 2016 AN UNSETTLED WEATHER PATTERN WITH THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY AS A FRONTAL BOUNDARY OSCILLATES ACROSS THE OHIO VALLEY. AFTER A BRIEF PERIOD OF DRY WEATHER TO END THE WEEK...WETTER CONDITIONS WILL RETURN FOR THE WEEKEND AS LOW PRESSURE TRACKS THROUGH THE REGION. AN UPPER LOW WILL MOVE INTO THE GREAT LAKES EARLY NEXT WEEK...BRINGING COOL WET WEATHER TO CENTRAL INDIANA. && .NEAR TERM /TODAY/... ISSUED AT 339 AM EDT TUE APR 26 2016 PARTLY CLOUDY SKIES AND BREEZY CONDITIONS ONGOING EARLY THIS MORNING WITH SOUTHWEST WINDS REMAINING AT A STEADY 10-20MPH AS LOW PRESSURE TRACKS THROUGH THE LOWER GREAT LAKES. MOST OF THE CONVECTION IS IN CLOSEST PROXIMITY TO THE LOW...EXTENDING ACROSS THE EASTERN GREAT LAKES BACK INTO NORTHEAST INDIANA. WITH WELL MIXED AIR IN THE BOUNDARY LAYER...TEMPS HAVE NOT MOVED MUCH SO FAR DURING THE OVERNIGHT...WITH 07Z TEMPS GENERALLY IN THE MID AND UPPER 60S. PRIMARY FOCUS FOR TODAY IS ON THE POTENTIAL FOR REDEVELOPING CONVECTION WHILE SIFTING THROUGH THE MODEL SUITE WHICH CONTINUES TO CARRY POOR RUN TO RUN CONTINUITY. HAVE LEANED MUCH CLOSER TO THE HI- RES GUIDANCE /HRRR-WRF-4KM NAM/ FOR TIMING CONVECTIVE DEVELOPMENT AND LOCATION OF GREATEST COVERAGE LATER TODAY. COLD FRONT EXTENDS W/SW ACROSS NW INDIANA AND NORTH CENTRAL ILLINOIS FROM THE SURFACE LOW CURRENTLY OVER SOUTHEAST MICHIGAN. MOST OF THE FORCING ALOFT IS IN THE VICINITY OF THE SURFACE WAVE WITH THE LOW LEVEL JET ALREADY DEPARTING INTO THE EASTERN GREAT LAKES. THIS HAS RESULTED IN CONVECTION REMAINING ISOLATED AT BEST WITH LITTLE TO FIRE OFF OF BACK TO THE NORTHWEST OF THE AREA SO FAR THIS MORNING. FURTHERMORE...MODELS HAVE NOT HANDLED THE PRESENCE OF THE DRIER AIRMASS OVER CENTRAL INDIANA WELL AT ALL...CONSISTENTLY TRYING TO ADVECT LOW LEVEL MOISTURE INTO THE REGION FASTER THAN WHAT IS ACTUALLY OCCURRING. MESOANALYSIS SHOWS THIS VERY CLEARLY WITH A BORDERLINE HOSTILE ENVIRONMENT PRESENT OVER THE FORECAST AREA HIGHLIGHTED BY DEWPOINTS PRIMARILY IN THE LOWER/MID 50S AND AN ABUNDANCE OF CONVECTIVE INHIBITION. AS A RESULT...EVEN SHOWERS HAVE HAD A DIFFICULT TIME MAKING IT INTO THE REGION SO FAR EARLY THIS MORNING. WHILE CONVECTIVE INHIBITION WILL SLOWLY DIMINISH THROUGH THE MORNING AS MOISTURE SLOWLY INCREASES...HAVE A HARD TIME JUSTIFYING ANY HIGHER THAN A 20 POP WITH RIDGING ALOFT DEVELOPING. THE PRESENCE OF THE FRONTAL BOUNDARY SLIPPING SOUTH INTO THE NORTHERN HALF OF THE FORECAST AREA BY LATE MORNING REALLY IS THE ONLY FEATURE LIKELY TO PRODUCE ANYTHING OF SUBSTANCE THROUGH MIDDAY. AS THE FRONT SHIFTS INTO THE SOUTHERN HALF OF THE FORECAST AREA THIS AFTERNOON HOWEVER...THE SETUP WILL BECOME MUCH MORE CONDUCIVE FOR THUNDERSTORMS AS MOISTURE POOLS ALONG THE BOUNDARY AND THE AIRMASS BECOMES MODESTLY UNSTABLE WITH STEEPENING LAPSE RATES. A WAVE ALOFT THAT IS CURRENTLY GENERATING INITIAL CONVECTIVE DEVELOPMENT IN THE MISSOURI VALLEY EARLY THIS MORNING WILL ROUND THE UPPER RIDGE AND SWING INTO THE REGION BY LATE AFTERNOON. THIS FEATURE WILL ADD SOME FORCING FOR MORE ORGANIZED CONVECTIVE DEVELOPMENT WITH BULK OF THE HI-RES GUIDANCE ALL CAPTURING AREAS OF THUNDERSTORMS DEVELOPING AND BECOMING MOST NUMEROUS ALONG AND SOUTH OF I-70. WILL CONTINUE WITH HIGHEST POPS IN THESE AREAS...TAPERING OFF QUICKLY OVER NORTHERN COUNTIES AS DRIER AIR FILTERS IN NORTH OF THE FRONT. LACK OF MORE APPRECIABLE BL SHEAR AND UNIMPRESSIVE BOUNDARY LAYER FLOW SUPPORT MORE OF A MULTICELLULAR MODE TO STORMS WITH PULSING INTENSITY. COULD SEE STRONGER STORMS PRODUCE HAIL AND BRIEF WIND GUSTS BUT OVERALL EXPECT STORMS TO REMAIN SUBSEVERE INTO THE EVENING. TEMPS...CONSIDERING THE WARMER START THIS MORNING WHICH MOST OF THE MODELS HAVE MISSED...AND THE POTENTIAL FOR SUN AND QUICK HEATING THROUGH THE FIRST HALF OF THE DAY...TRENDED HIGH TEMPS TOWARDS HRRR/4KM NAM WHICH PLACE MOST AREAS AT OR A COUPLE DEGREES WARMER THAN MOS. EXPECT MID 70S NORTH TO LOWER 80S SOUTH. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... ISSUED AT 339 AM EDT TUE APR 26 2016 FORECAST CHALLENGES FOCUS ON PRECIP CHANCES THROUGH MUCH OF THE PERIOD...AND POTENTIAL IMPACTS TO TEMPS AS LOCATION OF THE OSCILLATING FRONTAL BOUNDARY WILL CREATE SHARP GRADIENTS FROM NORTH TO SOUTH ACROSS THE FORECAST AREA AT TIMES. CONVECTION LIKELY TO BE ONGOING AT 00Z THIS EVENING NEAR THE FRONTAL BOUNDARY OVER THE SOUTHERN HALF OF THE FORECAST AREA. THE BOUNDARY WILL CONTINUE TO PRESS INTO FAR SOUTHERN INDIANA LATE TONIGHT AIDED BY BROAD HIGH PRESSURE OVER THE NORTHERN GREAT LAKES. ANY SCATTERED CONVECTION WILL SHIFT TO THE LOWER WABASH VALLEY AND PERHAPS FAR SOUTHERN ROW OF COUNTIES AFTER MIDNIGHT AS E/NE FLOW BRINGS DRIER AIR BACK SOUTH INTO MUCH OF THE REGION. SHALLOW LAYER OF COOLER AIR IN THE NEAR SURFACE LAYER WILL LEAD TO A SHARP INVERSION DEVELOPING LATE TONIGHT AND CONTINUING INTO WEDNESDAY MORNING. THIS WILL LIKELY MANIFEST AS A THICK LAYER OF STRATUS AND WILL CONTINUE WITH MOSTLY CLOUDY SKIES ACROSS MUCH OF THE AREA. FOCUS WILL SHIFT TO THE DEEP UPPER LOW AND ATTENDANT SURFACE WAVE LIFTING NORTH THROUGH THE CENTRAL PLAINS WEDNESDAY MORNING. THIS WILL PROMPT THE BOUNDARY TO LIFT BACK NORTH AS A WARM FRONT WHILE THE LOW PRESSURE OCCLUDES OVER THE MISSOURI VALLEY. THESE FEATURES WILL BE THE PRIMARY CATALYSTS IN THE POTENTIAL SIGNIFICANT SEVERE WEATHER EXPECTED LATE TODAY AND TONIGHT OVER THE CENTRAL AND SOUTHERN PLAINS. THAT ACTIVITY IS LIKELY TO COALESCE INTO A LINE OR LINES OF WEAKER CONVECTION OVERNIGHT INTO WEDNESDAY MORNING AS IT PRESSES EAST INTO THE MID MISSISSIPPI VALLEY AND LOWER OHIO VALLEY. REMNANTS FROM THESE STORMS WILL GET DRAWN INTO THE REGION BY WEDNESDAY AFTERNOON AS THE WARM FRONT LIFTS NORTH...AND MAY EVEN SEE SOME RESTRENGTHENING OF STORMS LATE DAY IN THE LOWER WABASH VALLEY WHERE ACTIVITY HAS BEST CHANCE TO BECOME SURFACE BASED IN THE WARM SECTOR. NICE DIFFLUENCE ALOFT WILL HELP TO ENHANCE CONVECTIVE COVERAGE WITH RAIN AND STORMS BECOMING WIDESPREAD FROM LATE AFTERNOON INTO WEDNESDAY NIGHT. WILL CONTINUE WITH HIGH POPS ACROSS THE FORECAST AREA AS A RESULT. THE OCCLUDING SURFACE LOW WILL KICK OUT INTO THE REGION THURSDAY AS THE UPPER LOW OPENS UP AND TRACKS INTO THE GREAT LAKES. DEEPER MOISTURE AND BETTER FORCING SUPPORTS CARRYING BEST CHANCE POPS ACROSS THE NORTHEAST HALF OF THE FORECAST AREA THURSDAY. SCATTERED SHOWERS WILL GRADUALLY END THURSDAY EVENING AS THE LOW MOVES AWAY TO THE EAST AND UPPER RIDGING QUICKLY EXPANDS INTO THE OHIO VALLEY. TEMPS...WITH THE FRONT IN SOUTHERN COUNTIES WEDNESDAY...EXPECT A FAIRLY SHARP TEMP GRADIENT FROM THE LOWER 60S IN THE NORTHEAST TO THE MID 70S IN THE LOWER WABASH VALLEY. WARMER TEMPS EXPECTED THURSDAY AND FAR SOUTHERN COUNTIES MAY MAKE A RUN AT 80 DEGREES WITH MORE SUNSHINE AND ONLY WIDELY SCATTERED CONVECTION ANTICIPATED. AN OVERALL MODEL BLEND CAPTURED THIS THINKING WELL. GENERALLY TRENDED TOWARDS WARMER MAVMOS FOR LOWS THROUGH THE PERIOD. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... ISSUED AT 255 PM EDT TUE APR 26 2016 MODELS ARE IN PRETTY GOOD AGREEMENT AND WILL GO WITH A BLEND FOR MOST ITEMS. ALL MODELS SPREAD RAIN INTO SOUTHWEST INDIANA LATE FRIDAY NIGHT AND THEN THE REST OF THE WEEKEND LOOKS QUIET WET AS LOW PRESSURE OVER EASTERN KANSAS AND OKLAHOMA FRIDAY EVENING MOVEES EAST ACROSS SOUTHERN INDIANA AND THE OHIO VALLEY BY SUNDAY. DOWNPLAYED THUNDER CHANCES SATURDAY AS SOUNDINGS ARE FAIRLY STABLE THEN...EXCEPT FOR THE SOUTHWEST. OTHERWISE...THE REST OF THE WEEKEND WILL SEE SHOWERS AND A CHANCE OF THUNDERSTORMS. THE 12Z EURO IS A LITTLE SLOWER IN MOVING THE LOW PRESSURE SYSTEM TO THE EAST AND WILL KEEP LIKELY POPS OVER EASTERN SECTIONS SUNDAY EVENING. MONDAY AND TUESDAY WILL SEE LOW CHANCES OF SHOWERS AS ONE LOW PRESSURE MOVES ON TO THE EAST. I HAVE LOW CONFIDENCE THERE WILL BE MUCH OF ANYTHING TUESDAY AS THE NEW EURO AND GFS ARE DRY. HOWEVER WILL COMPROMISE SOME WITH SUPERBLEND AND KEEP LOW RAIN CHANCES MOST AREAS. CONCERNING TEMPERATURESS STAYED CLOSE TO SUPER BLEND NUMBERS WITH HIGHS IN THE 60S...EXCEPT LOWER 70S SOUTH AROUND SUNDAY. LOWS WILL BE IN THE 50S SATURDAY AND SUNDAY NIGHT AND 40S NORTH TO LOWER 50S SOUTH OTHER PERIODS. && .AVIATION /DISCUSSION FOR THE 261800Z TAF ISSUANCE/... ISSUED AT 105 PM EDT TUE APR 26 2016 FLIGHT CONDITIONS WILL GRADUALLY BECOME MVFR WITH SHOWERS AND THUNDERSTORMS BY LATE AFTERNOON AND MVFR CEILINGS WITH STRATUS OVERNIGHT. A COLD FRONT OVER THE NORTHERN PORTIONS OF CENTRAL INDIANA WILL MOVE SOUTHWARD AS A THUNDERTORMS COMPLEX OVER MISSOURI MOVES OUR WAY. THIS COMPLEX WILL REACH CENTRAL AND SOUTHERN SECTIONS OF CENTRAL INDIANA LATE THIS AFTERNOON AND CONTINUE TO ABOUT 01Z-02Z THIS EVENING. WILL MENTION TEMPO TSRA KIND AND KHUF SOUTHWARD. AFTER THAT COULD SEE A PERIOD OF VFR...BUT AREAS OF STRATUS WILL MOVE IN OVERNIGHT WITH GENERALLY MVFR CEILINGS LATE TONIGHT ON. SHOWERS AND A FEW THUNDERSTORMS WILL SPREAD BACK INTO WESTERN AND SOUTHERN SECTIONS BY LATE MORNING AND ELSEWHERE AFTER 18Z AS A LOW PRESSURE SYSTEM OVER THE PLAINS MOVES SLOWLY EASTWARD. WINDS WILL REMAIN LIGHT OVER SOUTHERN SECTIONS AND BECOME NORTHEAST 5 TO 10 KNOTS ELSEWHERE TONIGHT AND EAST ON WEDNESDAY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...RYAN NEAR TERM...RYAN SHORT TERM...RYAN LONG TERM....JH AVIATION...JH
Hazardous weather outlook, Apr 26, 3:53 AM EDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 353 AM EDT TUE APR 26 2016 INZ021-028>031-035>049-051>057-271000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 353 AM EDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SCATTERED THUNDERSTORMS. HAZARDS: LIGHTNING...BRIEF HEAVY RAIN. TIMING: MOST NUMEROUS THIS AFTERNOON AND EVENING. DISCUSSION: A COLD FRONT WILL MOVE SOUTH THROUGH THE REGION TODAY...WITH SHOWERS AND THUNDERSTORMS DEVELOPING PRIMARILY THIS AFTERNOON AND EVENING. AS THE COLD FRONT MOVES INTO FAR SOUTHERN INDIANA TONIGHT...MOST OF THE RAIN AND STORMS WILL SHIFT SOUTH WITH DRIER AND COOLER AIR OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY NIGHT...AND AGAIN SATURDAY NIGHT THROUGH MONDAY. SEVERE STORMS ARE NOT EXPECTED. CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL ARE THREATS FROM ANY THUNDERSTORM. DISCUSSION: THE FRONTAL BOUNDARY WILL REMAIN ACROSS THE OHIO VALLEY THROUGH THURSDAY WITH CONTINUED THREATS FOR RAIN AND STORMS. LOW PRESSURE WILL TRACK INTO THE REGION OVER THE WEEKEND WITH A RENEWED THREAT FOR SHOWERS AND EMBEDDED THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060>065-067>072-271000- SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 353 AM EDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SCATTERED TO NUMEROUS THUNDERSTORMS. HAZARDS: LIGHTNING...BRIEF HEAVY RAIN...GUSTY WINDS...HAIL. TIMING: MOST NUMEROUS THIS AFTERNOON AND EVENING. DISCUSSION: A COLD FRONT WILL MOVE SOUTH THROUGH THE REGION TODAY...EVENTUALLY SETTLING OVER FAR SOUTHERN INDIANA TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP PRIMARILY THIS AFTERNOON AND EVENING...BECOMING MORE SCATTERED OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY NIGHT...AND AGAIN SATURDAY NIGHT THROUGH MONDAY. SEVERE STORMS ARE NOT EXPECTED. CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL ARE THREATS FROM ANY THUNDERSTORM. DISCUSSION: THE FRONTAL BOUNDARY WILL REMAIN ACROSS THE OHIO VALLEY THROUGH THURSDAY WITH CONTINUED THREATS FOR RAIN AND STORMS. LOW PRESSURE WILL TRACK INTO THE REGION OVER THE WEEKEND WITH A RENEWED THREAT FOR SHOWERS AND EMBEDDED THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO MONITOR THE LATEST FORECASTS IN CASE THE THREAT FOR SEVERE STORMS INCREASES TODAY OR WEDNESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Special weather statement, Apr 26, 3:14 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 314 PM EDT TUE APR 26 2016 INZ030-036-037-262000- CLINTON IN-MONTGOMERY IN-BOONE IN- 314 PM EDT TUE APR 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BOONE...EAST CENTRAL MONTGOMERY AND SOUTH CENTRAL CLINTON COUNTIES UNTIL 400 PM EDT... AT 313 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER CRAWFORDSVILLE...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRAWFORDSVILLE...LEBANON...THORNTOWN...DARLINGTON...ADVANCE AND ULEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3998 8688 4007 8690 4025 8646 3996 8639 TIME...MOT...LOC 1913Z 258DEG 13KT 4004 8685 LEE/JS
Special weather statement, Apr 26, 3:15 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 315 PM EDT TUE APR 26 2016 INZ044-045-052-262000- CLAY IN-PARKE IN-PUTNAM IN- 315 PM EDT TUE APR 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUTNAM...SOUTHEASTERN PARKE AND NORTH CENTRAL CLAY COUNTIES UNTIL 400 PM EDT... AT 315 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF BRAZIL...OR 18 MILES NORTHEAST OF TERRE HAUTE...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREENCASTLE...CLOVERDALE...FILLMORE...CARBON...REELSVILLE AND LENA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3958 8718 3971 8717 3976 8673 3949 8675 TIME...MOT...LOC 1915Z 272DEG 14KT 3964 8711 LEE/JS
Special weather statement, Apr 26, 3:17 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
317 PM EDT TUE APR 26 2016
INZ056-057-064-065-262000-
RUSH IN-BARTHOLOMEW IN-SHELBY IN-DECATUR IN-
317 PM EDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BARTHOLOMEW...
SOUTHEASTERN RUSH...DECATUR AND SOUTHEASTERN SHELBY COUNTIES UNTIL
400 PM EDT...
AT 317 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES WEST OF GREENSBURG...OR 13 MILES SOUTH OF SHELBYVILLE...MOVING
EAST AT 15 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENSBURG...ADAMS...HOPE...MILFORD...GENEVA...ST. PAUL...HARTSVILLE...LAKE
SANTEE...NEWPOINT...BURNEY...SANDUSKY AND CLARKSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3923 8538 3928 8577 3944 8574 3949 8530
3927 8530
TIME...MOT...LOC 1917Z 272DEG 14KT 3934 8570
LEE/JSLocal storm report, Apr 26, 3:32 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
332 PM EDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 5 NW NOBLESVILLE 40.11N 86.10W
04/26/2016 M0.50 INCH HAMILTON IN TRAINED SPOTTER
&&
JASSpecial weather statement, Apr 26, 3:35 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 335 PM EDT TUE APR 26 2016 INZ038>040-262015- MADISON IN-HAMILTON IN-TIPTON IN- 335 PM EDT TUE APR 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR MADISON...CENTRAL HAMILTON AND SOUTHEASTERN TIPTON COUNTIES UNTIL 415 PM EDT... AT 335 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NOBLESVILLE...OR 20 MILES WEST OF ANDERSON...MOVING EAST AT 20 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ANDERSON...NOBLESVILLE...ELWOOD...ALEXANDRIA...WESTFIELD...CICERO... PENDLETON...CHESTERFIELD...LAPEL...EDGEWOOD...FRANKTON...ARCADIA... SUMMITVILLE...ATLANTA...ORESTES...WOODLAWN HEIGHTS...COUNTRY CLUB HEIGHTS...RIVER FOREST AND MORSE RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3998 8558 4002 8617 4021 8619 4035 8560 TIME...MOT...LOC 1935Z 258DEG 19KT 4010 8608 LEE/JS
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:14 PM EDT | Special Weather Statement | IND | Boone, Montgomery | 46 min |
| Apr 26, 3:15 PM EDT | Special Weather Statement | IND | Putnam | 45 min |
| Apr 26, 3:17 PM EDT | Special Weather Statement | IND | Decatur | 43 min |
| Apr 26, 3:35 PM EDT | Special Weather Statement | IND | Hamilton, Madison | 40 min |
| Apr 26, 4:05 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Morgan | 25 min |
| Apr 26, 4:08 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison | 37 min |
| Apr 26, 4:27 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Johnson, Marion, Morgan | 33 min |
| Apr 26, 4:34 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush | 41 min |
| Apr 26, 4:39 PM EDT | Severe Thunderstorm Warning | IND | Morgan, Putnam | 36 min |
| Apr 26, 4:46 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 29 min |
| Apr 26, 4:51 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Marion, Shelby | 24 min |
| Apr 26, 4:58 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Rush, Shelby | 47 min |
| Apr 26, 5:13 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush | 26 min |
| Apr 26, 5:15 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 45 min |
| Apr 26, 5:26 PM EDT | Areal Flood Advisory | IND | Shelby | 2 hr |
| Apr 26, 5:37 PM EDT | Areal Flood Advisory | IND | Vermillion | 3 hr |
| Apr 26, 5:51 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jennings, Rush, Shelby | 24 min |
| Apr 26, 6:13 PM EDT | Severe Thunderstorm Warning | IND | Decatur | 32 min |
| Apr 26, 6:16 PM EDT | Areal Flood Warning | IND | Clay, Morgan, Owen, Putnam, Vigo | 3 hr |
| Apr 26, 6:28 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Martin, Sullivan | 32 min |
| Apr 26, 7:25 PM EDT | Tornado Warning | IND | Greene, Monroe, Owen | 35 min |
| Apr 26, 7:37 PM EDT | Areal Flood Warning | IND | Brown, Greene, Monroe, Owen | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.